The PSNet Collection: All Content
Search All Content
This case describes a 13-year-old girl who presented to several health care providers with typical symptoms, physical signs, and early laboratory findings suggestive of adrenal insufficiency (AI) yet the diagnosis was delayed for several months due to diagnostic biases. After she suffered a sudden cardiac arrest during a visit to her local emergency department and was airlifted to a tertiary care facility, she was found to be in adrenal crisis secondary to Addison’s disease.
This WebM&M highlights two cases of hospital-acquired diabetic ketoacidosis (DKA) in patients with type 1 diabetes. The commentary discusses the role of the inpatient glycemic team to assist with diabetes management, the importance of medication reconciliation in the emergency department (ED) for high-risk patients on insulin, and strategies to empower patients and caregivers to speak up about medication safety.
Farnborough, UK: Healthcare Safety Investigation Branch; February 2022.
ISMP Medication Safety Alert! Acute care edition. December 2, 2021;(24)1-4.
A 14-year-old girl with type 1 diabetes (T1D) was admitted to the hospital after two weeks of heavy menstrual bleeding as well as blurred vision, headache and left arm numbness. MRI revealed an acute right middle cerebral artery (MCA) infarct.